Alert archive / Georgia / Special Weather Statements in 2017

Special Weather Statement, NWS Atlanta, GA

October 8, 2017Bleckley County, Georgia

NWS Atlanta, GA issued this special weather statement at Oct 8, 2017, 1:01 PM EDT for Bleckley County, Georgia. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 8, 2017, 1:01 PM EDT (17:01 UTC)
Expired
Oct 8, 2017, 1:45 PM EDT
In force
44 min
Issued by
NWS Atlanta, GA
Wind
50

County Bleckley County, GA

The radar

The Robins AFB radar (KJGX), 55 km from the middle of the area, began a volume at 17:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.0 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2017-10-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 333 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2017-10-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 210 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
333 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
592 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
210 m²/s²
0-3 km storm-relative helicity
242 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted.

454 
WWUS82 KFFC 081701
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
101 PM EDT SUN OCT 8 2017
 
GAZ096-107>109-081745-
Wilcox GA-Bleckley GA-Dodge GA-Pulaski GA-
101 PM EDT SUN OCT 8 2017

...SIGNIFICANT WEATHER ADVISORY FOR WILCOX...BLECKLEY...WESTERN DODGE
AND EASTERN PULASKI COUNTIES UNTIL 145 PM EDT...

At 101 PM EDT...a line of thunderstorms extended from near Paulk to 
near Ocmulgee Banks to near Antioch Church...and moving northeast at 
45 mph.

  HAZARD...40 to 50 mph wind and heavy rain. 

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas. 

Some locations in the path of these storms include
Cochran, Eastman, Hawkinsville, Abbeville, Rhine, Union, Dubois,
Empire, Mobley Crossing, Roddy, Baileys Park, Ocmulgee Banks, Royal,
Ocmulgee Public Fishing Area, Paulk, Cary, Pulaski State Prison,
Porter, Coley Station and Gresston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3213 8342 3239 8349 3246 8347 3254 8330
      3240 8317 3191 8320 3185 8334 3185 8342
TIME...MOT...LOC 1701Z 206DEG 40KT 3239 8344 3220 8339 3195 8338 

WIND...50MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Oct 8, 11:20 AM EDT, 1 hour 41 minutes earlier.

Area forecast discussion, Oct 8, 11:20 AM EDT, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
1120 AM EDT Sun Oct 8 2017

.UPDATE...
Have dropped the Tropical Storm Warning following the NHC
downgrade of Nate to a Tropical Depression. There remains to be a
flash flood threat and a tornado threat as TD Nate continues to
impact the area. A Flash Flood Watch remains in effect for
portions of north Georgia through 8 AM Monday. A Tornado Watch is
not expected at this time, but stay alert to changing conditions
where a Tornado Warning/Watch may be necessary. Winds have
struggled to get to Tropical Storm-force over Alabama this
morning, but winds could still meet advisory criteria through
midnight tonight. Have gone ahead and included counties along and
north of a line from Polk, to Cherokee, to White in a Wind
Advisory through midnight.

Additional updates to the forecast will be made as necessary.

31

&&

.PREV DISCUSSION... /Issued 745 AM EDT Sun Oct 8 2017/

..TROPICAL STORM WARNING AND FLASH FLOOD WARNING CONTINUE FOR
PORTIONS OF NORTH GEORGIA WITH SOME SLIGHT EXTENSION SOUTHWARD...

SHORT TERM /Today through Monday/...

Nate should move northeastward today and into the TN Valley by
this afternoon. Bands of showers...occasionally heavy...will
spread over north and central GA through the afternoon. Nate
will continue to move north of the forecast area this evening
and the most significant rain should be before 06z. The air
mass will remain warm and tropical in the wake of Nate...so chance
to likely pops will remain across much of the area into Monday.
Enough instability today to support scattered thunderstorms...so
thunder wording has been increased from slight chance to chance.
Latest forecast has a faster track for Nate...so highest QPF should
be sooner. The FFA has been adjusted to forward to start at 8 am
today.

Dew points expected to remain in the 70s through the short
term...giving us giving us above normal temperatures for most
of the area.

Tropical storm force winds should affect the northwest corner of the
state and the Tropical Storm Warning will include the northwest
counties...generally from Buchanan to Blue Ridge and north.

41

LONG TERM /Monday Night through Saturday/...

Despite being in the wake of TS Nate, several rounds of showers
and storms can be expected through midweek given broad upper
trough to the west allowing the CWA susceptible to weak impulses
traversing the flow and a lingering moist environment. Carrying
likely pops north to chance elsewhere mainly through Wednesday.
Possible fropa or at least advancement of a boundary from the west
and
some amplifying midlevel ridging should return to the area by
Thursday so have trended down slight to chance pops which
gradually get oriented more east and south and should set up a
mostly dry next weekend. Progged temps stay about 7 to 10 degrees
above climo norms with many locations staying in the low to mid
80s. Will have muggy first half of the week given 70 deg dewpts in
aforementioned regime.

Baker

HYDROLOGY...
Latest WPC guidance supported notable QPF amounts a bit earlier
than before. Still thinking 3 to 5 inches with locally higher, but
have adjusted the current Flash Flood Watch a bit farther south
mainly west of Atlanta and to have an earlier start of 12z instead
of 16z. If the trend for additional precip on Monday and Monday
night continues, then the watch may need to be extended into
Monday night.

AVIATION...
12Z Update...
IFR-MVFR conditions through late morning then mostly MVFR for the
rest of the day...becoming IFR again tonight. Surface winds ESE
10 to 15kt with gusts to 25kt. Occasional showers and a few
thunderstorms through the period. A few showers may be heavy.

//ATL Confidence...12Z Update...
High confidence for winds.
Medium confidence all other elements.

41

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          79  72  81  69 / 100 100  70  60
Atlanta         80  73  80  71 / 100 100  70  60
Blairsville     73  68  78  66 / 100 100  70  70
Cartersville    78  72  82  70 / 100 100  70  70
Columbus        81  75  84  72 / 100  70  60  30
Gainesville     76  72  79  70 / 100 100  70  70
Macon           83  74  87  70 /  90  60  60  30
Rome            78  72  84  70 / 100 100  70  70
Peachtree City  80  73  81  69 / 100  90  70  50
Vidalia         86  76  87  73 /  60  40  50  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Monday morning for the following
zones: Banks...Bartow...Carroll...Catoosa...Chattooga...
Cherokee...Cobb...Dade...Dawson...Douglas...Fannin...Floyd...
Forsyth...Gilmer...Gordon...Hall...Haralson...Lumpkin...Murray...
Paulding...Pickens...Polk...Towns...Union...Walker...White...
Whitfield.

Wind Advisory until midnight EDT tonight for the following
zones: Bartow...Catoosa...Chattooga...Cherokee...Dade...Dawson...
Fannin...Floyd...Gilmer...Gordon...Lumpkin...Murray...Pickens...
Polk...Towns...Union...Walker...White...Whitfield.

&&

SHORT TERM...17
LONG TERM....31
AVIATION...17
Hazardous weather outlook, Oct 8, 11:23 AM EDT, 1 hour 38 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1123 AM EDT Sun Oct 8 2017

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-091530-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1123 AM EDT Sun Oct 8 2017

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

...A Flash Flood Watch and Wind Advisory are in effect across
portions of North Georgia this afternoon and tonight...

Periods of showers and thunderstorms will continue today in
association with Tropical Depression Nate. Some thunderstorms
could be strong to severe with brief, spin-up tornadoes, damaging
winds, and locally heavy rainfall. In addition, a Flash Flood
Watch is in effect for portions of north Georgia through Monday
morning, with a total of 3 to 5 inches of rain expected. A Wind
Advisory is in effect for portions of north Georgia through
midnight tonight for wind gusts of 20 to 30 mph. Gusts of 35 to 40
mph may be possible in the higher elevations of north Georgia.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

Despite Nate exiting the area by Monday, there will be continued
shower and storm chances through midweek. At this time, no severe
weather is expected Tuesday through Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is request for today across west central and
portions of north Georgia.

In the hours before

Local storm report, Oct 8, 12:20 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1220 PM EDT SUN OCT 08 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     NON-TSTM WND DMG 1 WSW BEULAH            33.87N  85.02W
10/08/2017                   PAULDING           GA   EMERGENCY MNGR

            TREES REPORTED DOWNED ALONG SWEETWATER CHURCH ROAD...
            PAUL AIKEN ROAD... AND PLEASANT GROVE ROAD.

&&

EVENT NUMBER FFC1701308

KS
Special weather statement, Oct 8, 12:22 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1222 PM EDT SUN OCT 8 2017

GAZ082-083-094>096-105>108-081700-
Peach GA-Crisp GA-Dooly GA-Bibb GA-Houston GA-Wilcox GA-Bleckley GA-
Twiggs GA-Pulaski GA-
1222 PM EDT SUN OCT 8 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PEACH...NORTHEASTERN
CRISP...EASTERN DOOLY...BIBB...HOUSTON...WESTERN WILCOX...WESTERN
BLECKLEY...TWIGGS AND PULASKI COUNTIES UNTIL 100 PM EDT...

At 1222 PM EDT...a line of strong thunderstorms was along a line
extending from near Middle Georgia Regional Airport to Houston Lake
to Mock Springs to Amboy...and moving northeast at 30 mph.

  HAZARD...40 mph wind and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Macon, Cochran, Hawkinsville, Jeffersonville, Warner Robins,
Centerville, Rochelle, Pineview, Pitts, Payne, Robins Air Force Base,
Payne City, Marion, Hayneville, Houston Lake, Mobley Crossing, Mock
Springs, Seville, Finleyson and District Path.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3243 8368 3289 8377 3286 8354 3284 8352
      3285 8350 3284 8341 3260 8328 3229 8333
      3225 8337 3222 8334 3206 8337 3185 8349
      3185 8361 3180 8361
TIME...MOT...LOC 1622Z 212DEG 25KT 3269 8368 3249 8364 3220 8361 3178
8357

WIND...40MPH
Local storm report, Oct 8, 12:26 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1226 PM EDT SUN OCT 8 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 AM     NON-TSTM WND GST 2 SSE GAINESVILLE       34.27N 83.82W
10/08/2017  M36 MPH          HALL               GA   MESONET

            MESONET STATION GA335, 2 SSE GAINESVILLE.

&&
Special weather statement, Oct 8, 12:26 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1226 PM EDT SUN OCT 8 2017

GAZ006-008-015-016-023-081715-
Hall GA-Union GA-White GA-Lumpkin GA-Fannin GA-
1226 PM EDT SUN OCT 8 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HALL...UNION...WESTERN
WHITE...LUMPKIN AND FANNIN COUNTIES UNTIL 115 PM EDT...

At 1226 PM EDT...a line of heavy showers extended from near Big Frog
Mountain to near Morganton to Dahlonega to near Oakwood...moving
northeast at 35 mph.

  HAZARD...40 mph wind and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Gainesville, Dahlonega, Cleveland, Blue Ridge, Blairsville, Lula,
Clermont, Morganton, Suches, Loving, Jones Creek, Woods Hole Shelter,
Epworth, Low Gap Shelter, Murrayville, Mineral Bluff, Vogel State
Park, Turners Corner, Gaddistown and Qualatchee Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3499 8398 3479 8380 3437 8368 3424 8393
      3427 8394 3429 8393 3436 8398 3440 8397
      3443 8401 3448 8403 3480 8431 3499 8456
TIME...MOT...LOC 1626Z 207DEG 25KT 3504 8452 3487 8428 3454 8400 3428
8389

WIND...40MPH
Local storm report, Oct 8, 12:49 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1249 PM EDT SUN OCT 8 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 PM     NON-TSTM WND GST 2 SSE GAINESVILLE       34.27N 83.82W
10/08/2017  M41 MPH          HALL               GA   MESONET

            MESONET STATION GA335, 2 SSE GAINESVILLE.

1235 PM     NON-TSTM WND GST 1 ESE MOUNT ZION        33.63N 85.17W
10/08/2017  M37 MPH          CARROLL            GA   AWOS

            AWOS STATION CTJ, CARROLLTON.

1210 PM     NON-TSTM WND GST 2 S CUMMING             34.18N 84.14W
10/08/2017  M36 MPH          FORSYTH            GA   MESONET

            MESONET STATION GA306, 1 S CUMMING.

1202 PM     NON-TSTM WND GST 1 E CHATSWORTH          34.77N 84.76W
10/08/2017  M35 MPH          MURRAY             GA   MESONET

            MESONET STATION EJAG1, CHATSWORTH.

1230 PM     NON-TSTM WND GST MIDDLE GEORGIA REGIONAL 32.69N 83.65W
10/08/2017  M35 MPH          BIBB               GA   ASOS

            ASOS STATION MCN, MIDDLE GEORGIA REGIONAL
            ARPT.

&&
Special weather statement, Oct 8, 1:01 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
101 PM EDT SUN OCT 8 2017

GAZ096-107>109-081745-
Wilcox GA-Bleckley GA-Dodge GA-Pulaski GA-
101 PM EDT SUN OCT 8 2017

...SIGNIFICANT WEATHER ADVISORY FOR WILCOX...BLECKLEY...WESTERN DODGE
AND EASTERN PULASKI COUNTIES UNTIL 145 PM EDT...

At 101 PM EDT...a line of thunderstorms extended from near Paulk to
near Ocmulgee Banks to near Antioch Church...and moving northeast at
45 mph.

  HAZARD...40 to 50 mph wind and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Cochran, Eastman, Hawkinsville, Abbeville, Rhine, Union, Dubois,
Empire, Mobley Crossing, Roddy, Baileys Park, Ocmulgee Banks, Royal,
Ocmulgee Public Fishing Area, Paulk, Cary, Pulaski State Prison,
Porter, Coley Station and Gresston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3213 8342 3239 8349 3246 8347 3254 8330
      3240 8317 3191 8320 3185 8334 3185 8342
TIME...MOT...LOC 1701Z 206DEG 40KT 3239 8344 3220 8339 3195 8338

WIND...50MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 8, 10:31 AM EDTSpecial Weather StatementFFCCobb, Fulton44 min
Oct 8, 11:05 AM EDTSpecial Weather StatementFFCCherokee, Pickens40 min
Oct 8, 11:08 AM EDTWind AdvisoryFFCBartow, Catoosa, Chattooga, Cherokee, Dade, Dawson and 13 more10 hr
Oct 8, 11:35 AM EDTSpecial Weather StatementFFCHouston, Pulaski, Wilcox40 min
Oct 8, 11:44 AM EDTSpecial Weather StatementFFCGilmer, Murray, Pickens46 min
Oct 8, 11:53 AM EDTSpecial Weather StatementFFCDawson, Forsyth, Gwinnett, Hall, Lumpkin52 min
Oct 8, 12:22 PM EDTSpecial Weather StatementFFCBibb, Bleckley, Houston, Pulaski, Twiggs, Wilcox38 min
Oct 8, 12:26 PM EDTSpecial Weather StatementFFCFannin, Hall, Lumpkin, Union49 min
Oct 8, 1:18 PM EDTSpecial Weather StatementFFCHall, Towns, White42 min
Oct 8, 1:29 PM EDTSpecial Weather StatementFFCBleckley16 min
Oct 8, 1:34 PM EDTSpecial Weather StatementFFCWilkinson26 min
Oct 8, 1:46 PM EDTSpecial Weather StatementFFCWilkinson29 min
Oct 8, 1:50 PM EDTSevere Thunderstorm WarningFFCBaldwin25 min
Oct 8, 2:15 PM EDTSpecial Weather StatementFFCWilkinson30 min
Oct 8, 2:23 PM EDTSpecial Weather StatementFFCClarke, Greene, Oconee22 min
Oct 8, 2:54 PM EDTSpecial Weather StatementFFCWashington36 min
Oct 8, 3:03 PM EDTSevere Thunderstorm WarningFFCWashington27 min
Oct 8, 3:28 PM EDTSpecial Weather StatementFFCGlascock, Johnson, Warren32 min
Oct 8, 3:59 PM EDTSpecial Weather StatementFFCGlascock, Jefferson, Warren, Wilkes31 min

Nearby

Special Weather Statements in Georgia, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.